Economics at your fingertips  

High-dimensional rank tests for sphericity

Long Feng and Binghui Liu

Journal of Multivariate Analysis, 2017, vol. 155, issue C, 217-233

Abstract: In recent years, procedures for testing distributional sphericity have attracted increased attention, especially in high-dimensional settings. A prominent problem in this context is the development of robust and efficient test statistics. In this paper, we propose two novel rank tests inspired by Spearman’s rho and Kendall’s tau for high-dimensional problems. Due to the “blessing of dimension”, estimation of masses of nuisance parameters is avoided, which allows our procedures to work in arbitrary large dimension. The asymptotic normality of the proposed tests is established for elliptical distributions and their performance is investigated over a wide range of simulation set-ups.

Keywords: Asymptotic normality; High dimension; Rank test; Spatial rank; Sphericity test (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Series data maintained by Dana Niculescu ().

Page updated 2017-09-29
Handle: RePEc:eee:jmvana:v:155:y:2017:i:c:p:217-233